Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



One-step extension of the Bergman shift

Authors: Yong Bin Choi, Jin Kyu Han and Woo Young Lee
Journal: Proc. Amer. Math. Soc. 128 (2000), 3639-3646
MSC (1991): Primary 47B20, 47B37
Published electronically: June 7, 2000
MathSciNet review: 1694855
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we answer a question of Curto and Fialkow: there exists a quadratically hyponormal weighted shift which is not positively quadratically hyponormal.

References [Enhancements On Off] (What's this?)

  • 1. Joseph Bram, Subnormal operators, Duke Math. J. 22 (1955), 75–94. MR 0068129
  • 2. John B. Conway, Subnormal operators, Research Notes in Mathematics, vol. 51, Pitman (Advanced Publishing Program), Boston, Mass.-London, 1981. MR 634507
  • 3. Raúl E. Curto, Quadratically hyponormal weighted shifts, Integral Equations Operator Theory 13 (1990), no. 1, 49–66. MR 1025673, 10.1007/BF01195292
  • 4. Raúl E. Curto, Joint hyponormality: a bridge between hyponormality and subnormality, Operator theory: operator algebras and applications, Part 2 (Durham, NH, 1988) Proc. Sympos. Pure Math., vol. 51, Amer. Math. Soc., Providence, RI, 1990, pp. 69–91. MR 1077422
  • 5. Raúl E. Curto and Lawrence A. Fialkow, Recursively generated weighted shifts and the subnormal completion problem. II, Integral Equations Operator Theory 18 (1994), no. 4, 369–426. MR 1265443, 10.1007/BF01200183
  • 6. R.E. Curto and I.B. Jung, Quadratically hyponormal weighted shifts with two equal weights, preprint.
  • 7. Raúl E. Curto, Paul S. Muhly, and Jingbo Xia, Hyponormal pairs of commuting operators, Contributions to operator theory and its applications (Mesa, AZ, 1987), Oper. Theory Adv. Appl., vol. 35, Birkhäuser, Basel, 1988, pp. 1–22. MR 1017663

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 47B20, 47B37

Retrieve articles in all journals with MSC (1991): 47B20, 47B37

Additional Information

Yong Bin Choi
Affiliation: Department of Mathematics, Sungkyunkwan University, Suwon 440-746, Korea

Jin Kyu Han
Affiliation: Department of Mathematics Education, Mokwon University, Daejon 301-719, Korea

Woo Young Lee
Affiliation: Department of Mathematics, Sungkyunkwan University, Suwon 440-746, Korea

Keywords: Quadratically hyponormal operators, positively quadratically hyponormal operators, unilateral weighted shifts, Bergman shifts
Received by editor(s): October 4, 1998
Received by editor(s) in revised form: February 24, 1999
Published electronically: June 7, 2000
Additional Notes: This work was partially supported by the KOSEF through the GARC at Seoul National University and a research grant BSRI-1998-015-D00028.
Communicated by: David R. Larson
Article copyright: © Copyright 2000 American Mathematical Society